Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 252, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Oct 2, 2013, 6:23 PM CDT for Greeley County, Nebraska. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 2, 2013, 6:23 PM CDT (23:23 UTC)
- Expired
- Oct 2, 2013, 7:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Greeley County, NE
The radar
The Grand Island radar (KUEX), 134 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 2, 6:28 PM CDT | HAIL 1.5 | 5 Ne Scotia, NE | QUARTER TO HALF DOLLAR SIZED HAIL WITH RAIN MIXED IN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
961
WUUS53 KGID 022323
SVRGID
NEC077-030015-
/O.NEW.KGID.SV.W.0252.131002T2323Z-131003T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
623 PM CDT WED OCT 2 2013
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GREELEY COUNTY IN CENTRAL NEBRASKA...
* UNTIL 715 PM CDT
* AT 623 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES EAST OF
SCOTIA....OR 19 MILES SOUTHEAST OF ORD...AND MOVING EAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GREELEY AND WOLBACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4167 9830 4148 9829 4140 9829 4140 9871
4151 9876 4154 9875
TIME...MOT...LOC 2324Z 255DEG 10KT 4147 9862
HAIL...1.00IN
WIND...60MPH
$$
BRYANT2 follow-up statements
741
WWUS53 KGID 022337
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
637 PM CDT WED OCT 2 2013
NEC077-030015-
/O.CON.KGID.SV.W.0252.000000T0000Z-131003T0015Z/
GREELEY NE-
637 PM CDT WED OCT 2 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
GREELEY COUNTY UNTIL 715 PM CDT...
AT 634 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF SCOTIA...OR 16 MILES EAST OF ORD...MOVING EAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GREELEY AND WOLBACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4167 9830 4148 9829 4140 9829 4140 9871
4151 9876 4154 9875
TIME...MOT...LOC 2337Z 255DEG 10KT 4151 9863
HAIL...1.00IN
WIND...60MPH
$$
BRYANT749
WWUS53 KGID 030002
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
702 PM CDT WED OCT 2 2013
NEC077-030012-
/O.CAN.KGID.SV.W.0252.000000T0000Z-131003T0015Z/
GREELEY NE-
702 PM CDT WED OCT 2 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GREELEY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4167 9830 4148 9829 4140 9829 4140 9871
4151 9876 4154 9875
TIME...MOT...LOC 0002Z 255DEG 10KT 4153 9854
$$
BRYANTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 4:02 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Oct 2, 4:02 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 402 PM CDT WED OCT 2 2013 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 400 PM CDT WED OCT 2 2013 THE WEATHER PATTERN IS BEGINNING TO UNDERGO CHANGES...WITH FLOW ACROSS THE CENTRAL PLAINS TRANSITIONING SOUTHWESTERLY AHEAD OF AN UPPER LOW/TROUGH MOVING INTO THE PACIFIC NORTHWEST. AT THE SURFACE...LOW PRESSURE CENTERS WERE LOCATED IN SOUTH CENTRAL SD AND SOUTHEAST CO...AND A COLD FRONT STRETCHED FROM CENTRAL SD SOUTH THRU WEST CENTRAL NEB INTO WESTERN KANSAS. TEMPS THIS AFTN ARE CLIMBING NEAR/ABOVE 80F AND REACHING CONVECTIVE READINGS...AND IN WAA...AND CONVERGENCE IN VCNTY OF FRONT A FEW STORMS HAVE ALREADY DEVELOPED ACROSS NORTHEAST NEBRASKA. AS THE AFTN/EVE PROGRESSES..WE ARE LOOKING FOR THE FRONTAL BOUNDARY TO BECOME MORE ACTIVE WITH FAIRLY WIDESPREAD CONVECTION DEVELOPING. INSTABILITY IS ON THE ORDER OF 1000 TO 2000 J/KG INTO TONIGHT ALTHOUGH SHEAR REMAINS WEAK...UNDER 30KTS...AND ALTHOUGH A FEW STRONG TO PERHAPS A SEVERE STORM IS POSSIBLE...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. PRECIPITABLE WATER VALUES ARE ON THE ORDER OF AN INCH OR SO...AND SOME RESPECTABLE RAIN TOTALS ARE POSSIBLE. THE UPPER LOW MOVES DIGS INTO THE ROCKIES TONIGHT AND THURSDAY...WITH THE SURFACE LOW DEEPENING IN SE COLORADO. THE SFC FRONT STALLS FM SW KS INTO SOUTHEAST NEBRASKA. MODELS ARE IN DECENT AGREEMENT WITH STRATUS/LOW CLOUDS DEVELOPING LATE TONIGHT AND PERSISTING INTO THURSDAY MAINLY IN COLDER AIR ALONG/NORTH OF THE FRONT...BUT THERE IS ALSO INDICATIONS FOR LOW CLOUDS TO THE SOUTH IN HIGHER MOISTURE. THE GFS/RAP MODELS ARE MORE ROBUST WITH THE LOW CLOUDS COMPARED TO NAM AND GENERALLY TRENDED THIS WAY...AND MENTIONED POTENTIAL FOR FOG/DRIZZLE INTO THURSDAY MORNING...MAINLY FOR LOCATIONS NORTH OF BAROCLINIC ZONE. QUITE THE TEMP GRADIENT EXPECTED ON THURSDAY WITH CLOUDS/COOLER TEMPS NORTH OF THE FRONT...COMPARED TO SIGNIFICANTLY WARMER AIR IN THE WARM SECTOR AND A 20 DEGREE TEMP SPREAD IS FORECAST NW/SE ACROSS OUR CWA. THURSDAY IS LOOKING ACTIVE AGAIN FOR CONVECTION AND INCLUDES ENHANCED CHCS FOR SEVERE WEATHER. SFC LOW REMAINS POSITIONED IN SE CO WITH THE COLD FRONT STRETCHING FM SW TO NE NEB...WARM FRONT FM SW KS TO EC/SE NEB...AND DRY LINE EDGING EAST FM SW KS AND THE OK/TX PANHANDLES. IN ADDITION...IF STRATUS DEVELOPS AS EXPECTED...A DIFFERENTIAL HEATING BOUNDARY MAY ALSO EXIST. CONVERGENCE ALONG BOUNDARIES COMBINED WITH SUBTLE PERTURBATIONS TRANSLATING THRU FLOW WILL AID IN INITIATION. INSTABILITY IS PROGGED IN EXCESS OF 2000 J/KG AND EFFECTIVE SHEAR AVERAGES 30 TO 40KTS...AND ENVIRONMENTAL CONDITIONS WILL BE FAVORABLE FOR SEVERE STORMS WITH LARGE HAIL/DAMAGING WINDS THE PRIMARY HAZARDS...ALTHOUGH ISOLATED TORNADOES CANNOT BE RULED OUT. THE LLVL JET STRENGTHENS TO 40 TO 50KTS THURSDAY NIGHT AND LIFT OVER THE BAROCLINIC ZONE WILL BRING CONTINUED CHCS FOR PCPN INTO THE NIGHT. STILL SOME QUESTION ON HOW MUCH OF PCPN WILL BE TSTMS/CONVECTION AND HOW MUCH IT WILL BE MORE DRIZZLE/FOG POTENTIAL...ESPECIALLY ACROSS SC NEBRASKA. ALL IN ALL...LOOK FOR MORE ACTIVE WEATHER THE NEXT SEVERAL DAYS/INTO THE WEEKEND. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 400 PM CDT WED OCT 2 2013 AS HAS BEEN WIDELY-ADVERTISED...CONFIDENCE REMAINS HIGH THAT THE FRIDAY INTO SATURDAY TIME FRAME FEATURES OUR FIRST TRUE BLAST OF FALL-CHILL AS AN ORGANIZED...LARGE SCALE LOW PRESSURE SYSTEM PASSES OVERHEAD. UNFORTUNATELY...CONFIDENCE IN PRECIPITATION LIKELIHOOD/TIMING/PLACEMENT STILL REMAINS A BIT SHAKY FOR THE FRIDAY-SATURDAY TIME FRAME GIVEN THE AT-LEAST-SUBTLE MODEL DIFFERENCES THAT REMAIN. WANT TO EMPHASIZE THAT DESPITE THE SHARP COOL-DOWN...THIS IS MOST DEFINITELY NOT A SNOW EVENT FOR US...WITH ANY IMPACTFUL SNOW FOCUSING MAINLY 100+ MILES WEST- NORTHWEST OF THE CWA. THAT BEING SAID...SUPPOSE A FEW NON- ACCUMULATING FLAKES MIXING IN WITH SNOW IS NOT COMPLETELY OUT OF THE QUESTION IN OUR FAR WESTERN/NORTHERN FRINGES GENERALLY ALONG A GOTHENBURG-GREELEY LINE FRIDAY NIGHT INTO SATURDAY MORNING...BUT HAVE LEFT ALL PRECIP-TYPE AS CHILLY RAIN FOR NOW GIVEN VERY LOW PROBABILITY OF SNOW AMOUNTING TO ANYTHING LOCALLY. HOWEVER...THERE ARE SEVERAL OTHER POSSIBLE ISSUES TO CONSIDER WITH THIS SYSTEM...INCLUDING A POSSIBLE SEVERE WEATHER RISK MAINLY IN FAR EASTERN COUNTIES FRIDAY AFTERNOON/EVENING...NEAR-ADVISORY TO POTENTIALLY ADVISORY CRITERIA WINDS FRIDAY EVENING INTO SATURDAY BEHIND THE COLD FRONT...AND THEN AT LEAST A POSSIBLY OF SOME PATCHY FROST OR EVEN MARGINALLY- FREEZING TEMPERATURES SATURDAY NIGHT...ALTHOUGH IT IS STARTING TO LOOK LIKE WIND SPEEDS AND/OR LINGERING CLOUD COVER MAY REMAIN HIGH ENOUGH TO PRECLUDE WIDESPREAD FROST ISSUES. ALTHOUGH IT IS NOT OUT OF THE QUESTION THAT SOME VERY LIGHT...PESKY PRECIP COULD LINGER INTO SATURDAY NIGHT IN FAR NORTHERN ZONES PER THE SLOWEST SOLUTION OF THE ECMWF...AT LEAST FOR NOW HAVE FOLLOWED CONSENSUS OF OTHER MODELS SUCH AS NAM/GFS AND ENDED ALL PRECIP MENTION BY LATE SATURDAY AFTERNOON. BEYOND THIS SYSTEM...CONFIDENCE REMAINS FAIRLY HIGH IN A DRY AND MODERATING-TEMPERATURE REGIME THROUGH AT LEAST TUESDAY NIGHT...BEFORE A HIGHLY-UNCERTAIN SLIGHT CHANCE OF THUNDERSTORMS RE-ENTERS THE PICTURE NEXT WEDNESDAY. BEFORE GOING INTO MORE DETAIL...WILL STATE THAT OUR FORECAST IS GENERALLY A COMPROMISE BETWEEN THE MOST PROGRESSIVE NAM SOLUTION...AND THE NOTICEABLY SLOWER ECMWF SOLUTION...ALTHOUGH THE PRIMARY MODELS INCLUDING THE GFS ARE IN BETTER AGREEMENT THAN 12-24 HOURS AGO. STARTING OFF FRIDAY/FRIDAY NIGHT...THIS WILL TRULY BE A DAY OF CHANGE ACROSS THE AREA. TAKING A ROUGH AVERAGE OF THE NAM/GFS/ECMWF...THE PARENT CLOSED MID/UPPER LEVEL LOW PRESSURE SYSTEM WILL START OUT OVER WESTERN CO AT SUNRISE FRIDAY MORNING...AND REACH THE CO/NE BORDER AREA BY SUNSET...AND THEN BE POSITIONED NEAR THE CENTRAL/EASTERN NEB/SD BORDER BY SUNRISE SATURDAY MORNING. AS THIS OCCURS...AN ASSOCIATED SURFACE LOW WILL LIFT NORTHEASTWARD ACROSS THE CWA...ALLOWING A SLOWLY-MOVING/NEAR- STALLED SURFACE FRONT TO PICK UP STEAM AND SURGE ACROSS THE CWA AS A STRONG COLD FRONT. GIVEN THE INHERENT DIFFERENCES IN SYSTEM/FRONTAL SPEED...AND STILL BEING 2 DAYS OUT...FELT THE BEST SOLUTION FOR TEMPS/WINDS WAS A MULTI-MODEL BLEND TO HOPEFULLY REDUCE LARGE ERRORS. ALTHOUGH FAR FROM WRITTEN-IN-STONE...HAVE HIGHS FRIDAY RANGING FROM ONLY MID/UPPER 50S FAR NORTHWEST...NEAR 70 TRI-CITIES AND AROUND 80 FAR SOUTHEAST...BUT WITH AT LEAST SLOWLY FALLING TEMPS IN MOST AREAS THROUGH THE DAY AND THUS NON- DIURNAL HIGHS. AS FOR POPS DURING THE DAY...MADE OVERALL LITTLE CHANGE...WITH THE HIGHEST VALUES OF 40-60 PERCENT GENERALLY FOCUSED ACROSS THE NORTHERN/EASTERN AREAS. ALTHOUGH THERE IS A BLANKET SHOWER AND/OR THUNDERSTORM MENTION IN MOST AREAS...AM STARTING TO THINK THAT A PRONOUNCED MID LEVEL DRY SLOT MAY CONFINE ANY PRECIP THROUGH MID-DAY TO ONLY FAR NORTHWEST COUNTIES...WHICH COULD BE IN THE FORM OF DRIZZLE. THEN DURING THE AFTERNOON...THE ULTIMATE AND YET-UNKNOWN QUESTION IS WHETHER OR NOT THE MAIN COLD FRONT MOVES THROUGH FAST ENOUGH TO PROMOTE A SEVERE THREAT IN OUR EASTERN COUNTIES...OR WHETHER OUR LOCAL AREA IS SPARED WITH THE MAIN THREAT FOCUSING ALONG A CORRIDOR FROM OK TO FAR EASTERN NEB OR WESTERN IA. AT LEAST FOR NOW...WILL CONTINUE TO RUN WITH A SEVERE MENTION IN EASTERN AREAS...WITH THE GFS ADVERTISING AROUND 1500 J/KG OF SBCAPE ALONG THE COLD FRONT...IN THE PRESENCE OF AROUND 40KT OF DEEP LAYER SHEAR. THIS MOSTLY CONCERNS AREAS EAST OF A FULLERTON NEB TO TIPTON KS LINE...UNLESS OF COURSE THE SYSTEM SLOWS DOWN NOTABLY. OTHERWISE...AS ANY THUNDERSTORM THREAT IS IN THE PROCESS OF EXITING IN THE EVENING...NORTHWEST WINDS WILL BE ON THE INCREASE...AND HAVE BOOSTED SUSTAINED SPEEDS TO NEAR ADVISORY CRITERIA OF 30 MPH IN MOST AREAS FRIDAY NIGHT INTO SATURDAY MORNING...WITH GUSTS LIKELY 40+ MPH AT TIMES...ALTHOUGH MUCH OF THIS WILL ULTIMATELY DEPEND ON HOW MUCH THE DEPARTING SURFACE LOW ACTUALLY DEEPENS. OBVIOUSLY THESE STRONG WINDS RULE OUT ANY THREAT OF FRIDAY NIGHT/SAT MORNING FROST...BUT LOWS ARE STILL AIMED INTO AT LEAST THE UPPER 30S ACROSS GENERALLY THE NORTHWEST 2/3 OF THE CWA. SATURDAY/SATURDAY NIGHT...THE PARENT MID/UPPER SYSTEM CONTINUES ITS DEPARTURE...ALTHOUGH MODEL TIMING STARTS TO WAVER A BIT AGAIN...WITH THE SLOW ECMWF DEPICTING THE HEART OF THE CLOSED LOW OVER FAR NORTHWEST IA AT 06Z SATURDAY NIGHT...WHILE THE GFS IS A FEW HUNDRED MILES FARTHER NORTHEAST INTO EAST-CENTRAL MN. THE MAIN IMPLICATION HERE IS JUST HOW LONG ANY LINGERING PESKY LIGHT RAIN MIGHT CONTINUE TO FLIRT WITH MAINLY THE FAR NORTHERN CWA UP AROUND ORD/GREELEY/FULLERTON. FOR NOW...HAVE INTRODUCED A SLIGHT CHANCE OF LIGHT RAIN IN THESE FAR NORTHERN AREAS DURING THE DAY...BUT NOT LASTING INTO THE NIGHT. TEMP AND WIND-CHILL WISE...NOT VERY PLEASANT BY ANY MEANS. ACTUAL HIGHS WERE CHANGED LITTLE...RANGING FROM MID 40S NORTH TO MID 50S SOUTH...AND WITH STEADY WEST- NORTHWEST WINDS LIKELY REMAINING UP AT LEAST 20-25 MPH WITH HIGHER GUSTS THROUGH MUCH OF THE DAY...WIND CHILL TEMPS WILL AVERAGE NO HIGHER THAN 30S-LOW 40S IN MOST NEB ZONES. SATURDAY NIGHT...THE LATEST TREND ARE THAT BREEZES MAY HOLD UP AROUND 10 MPH...POTENTIALLY PRECLUDING A SIGNIFICANT FROST AND/OR FREEZE THREAT...BUT GIVEN THAT TEMPERATURES IN THE LOW-MID 30S ARE STILL FORECAST...WILL NOT PULL OUT ANY FROST MENTION YET THAT WAS JUST INTRODUCED YESTERDAY...AS IF NOTHING ELSE IT RAISES AWARENESS OF THE SHARPLY COLDER CONDITIONS THAN SEEN LATELY. SUNDAY THROUGH TUESDAY NIGHT...DRY AND MORE TRANQUIL WEATHER WITH MODERATING TEMPS RETURNS TO THE CENTRAL PLAINS...AS THE FLOW ALOFT GRADUALLY TRANSITIONS FROM NORTHWESTERLY IN THE WAKE OF THE SYSTEM SUNDAY..TO QUASI-ZONAL BY MONDAY...TO MORE SOUTHWESTERLY BY TUESDAY AHEAD OF THE NEXT LOW PRESSURE SYSTEM APPROACHING FROM THE WESTERN CONUS. TEMP-WISE...LOWERED SUNDAY A BIT WITH MOST NEB ZONES POTENTIALLY STRUGGLING TO REACH 60...WITH READINGS THEN REBOUNDING INTO THE UPPER 60S TO LOW 70S MONDAY INTO TUESDAY. WEDNESDAY...BOTH THE ECMWF/GFS ARE IN OVERALL DECENT AGREEMENT WITH LARGE FORCING INCREASING OUT OF THE ROCKIES AS A SURFACE COLD FRONT SETTLES INTO THE CWA...AND FIGURED A BROAD-BRUSHED 20 POP WAS WARRANTED TO GET THE BALL ROLLING FOR NOW. && .AVIATION...(FOR THE 18Z KGRI TAF THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1115 AM CDT WED OCT 2 2013 A COLD FRONTAL BOUNDARY WILL ADVANCE SOUTHEAST FROM WESTERN SOUTH DAKOTA AND NEBRASKA THIS AFTN AND EVENING...AND THE FRONT WILL BE THE FOCUS FOR TSTM DEVELOPMENT. TSTMS ARE FAVORABLE FOR THE TERMINAL FM EVENING INTO THE FIRST PART OF THE NIGHT. THE BOUNDARY WILL STALL RIGHT AROUND THE TERMINAL INTO THURSDAY MORNING WITH WINDS BECOMING LIGHT AND VARIABLE. STRATUS WILL SETTLE IN BY MORNING WITH CIGS DROPPING TO IFR AND POTENTIALLY IFR AND SOME VSBY RESTRICTIONS IN BR/DZ ARE ALSO POSSIBLE. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...FAY LONG TERM...PFANNKUCH AVIATION...FAY
Hazardous weather outlook, Oct 2, 3:21 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 321 PM CDT WED OCT 2 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 031200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 321 PM CDT WED OCT 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS EVENING AND TONIGHT. MINOR FLOODING WILL CONTINUE ALONG THE PLATTE RIVER PRIMARILY BETWEEN ELM CREEK AND ALDA INTO THE EVENING. PLEASE REFER TO THE LATEST FLOOD WARNING PRODUCT FOR ADDITIONAL INFORMATION. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE DURING THE EVENING HOURS AND CONTINUE OVERNIGHT. STRONG TO SEVERE STORMS ARE POSSIBLE WHICH MAY PRODUCE NICKEL TO QUARTER SIZE HAIL AND 50 TO 60 MPH WINDS. FOG MAY LOCALLY REDUCE VISIBILITIES BELOW ONE MILE LATE TONIGHT OR EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES CONTINUE THURSDAY AND THURSDAY NIGHT...AND SEVERE STORMS REMAIN POSSIBLE. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL OF QUARTER TO GOLF BALL SIZE...DAMAGING WINDS OF 60 MPH OR GREATER AS WELL AS ISOLATED TORNADOES IN THE VICINITY OF FRONTAL BOUNDARIES. CHANCES FOR THUNDERSTORMS CONTINUE INTO THE DAYTIME FRIDAY FOR MUCH OF THE OUTLOOK AREA...AND LINGER FOR SOME LOCATIONS EAST OF HIGHWAY 281 FRIDAY EVENING. ALTHOUGH UNCERTAINTY REMAINS HIGH AT THIS TIME...A THREAT FOR SEVERE THUNDERSTORMS COULD MATERIALIZE FRIDAY INTO FRIDAY EVENING MAINLY EAST OF A LINE FROM FULLERTON TO NELSON NEBRASKA...TO TIPTON KANSAS. STARTING BY FRIDAY EVENING...AND POSSIBLY LASTING INTO THE DAYTIME SATURDAY...STRONG NORTHWEST WINDS WILL OVERSPREAD THE OUTLOOK AREA BEHIND A SHARP COLD FRONT. PARTS OF THE AREA WILL LIKELY EXPERIENCE SUSTAINED SPEEDS APPROACHING 30 MPH...WITH GUSTS POTENTIALLY OVER 40 MPH. THEN FROM SATURDAY NIGHT INTO SUNDAY MORNING...THE COLDEST AIR MASS SO FAR THIS SEASON WILL SETTLE INTO THE REGION. ALTHOUGH THERE IS PLENTY OF UNCERTAINTY REGARDING CLOUD COVER AND WIND SPEEDS...TEMPERATURES DROPPING WELL INTO THE 30S IN MOST AREAS COULD PROMOTE THE FIRST FROST OF THE SEASON...AND POSSIBLY A FREEZE FOR FAR NORTHWEST AREAS GENERALLY ALONG A LINE FROM GOTHENBURG TO ORD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Oct 2, 3:08 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 308 PM CDT WED OCT 2 2013 NEZ040-022045- GREELEY NE- 308 PM CDT WED OCT 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GREELEY COUNTY UNTIL 345 PM CDT... AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GREELEY...OR 23 MILES EAST OF ORD...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EASTERN GREELEY COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4170 9841 4157 9829 4146 9847 4153 9857 TIME...MOT...LOC 2008Z 225DEG 16KT 4154 9847 BRYANT
Special weather statement, Oct 2, 4:07 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
407 PM CDT WED OCT 2 2013
NEZ040-022130-
GREELEY NE-
407 PM CDT WED OCT 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREELEY COUNTY UNTIL
430 PM CDT...
AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF WOLBACH...OR 28 MILES EAST OF
ORD...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EASTERN GREELEY COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4148 9829 4144 9829 4139 9841 4139 9843
4150 9852 4167 9830 4167 9829
TIME...MOT...LOC 2107Z 233DEG 17KT 4148 9840
BRYANTLocal storm report, Oct 2, 5:17 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
517 PM CDT WED OCT 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 4 NNE WOLBACH 41.45N 98.36W
10/02/2013 E0.88 INCH GREELEY NE PUBLIC
HEAVY RAIN WITH NICKEL SIZED HAIL MIXED IN.
&&
PBEDALocal storm report, Oct 2, 5:21 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
521 PM CDT WED OCT 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 5 NNE WOLBACH 41.47N 98.35W
10/02/2013 E1.00 INCH GREELEY NE PUBLIC
HEAVY RAIN WITH QUARTER SIZED HAIL
&&
PBEDALocal storm report, Oct 2, 5:45 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
545 PM CDT WED OCT 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 4 S GREELEY 41.49N 98.53W
10/02/2013 M1.75 INCH GREELEY NE TRAINED SPOTTER
RAIN WITH MOSTLY HAIL...GOLF BALLS AND QUARTERS.
&&
PBEDASpecial weather statement, Oct 2, 6:17 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 617 PM CDT WED OCT 2 2013 NEZ040-030000- GREELEY NE- 617 PM CDT WED OCT 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GREELEY COUNTY UNTIL 700 PM CDT... AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SCOTIA...OR 18 MILES SOUTHEAST OF ORD... MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GREELEY... WOLBACH... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4166 9829 4139 9830 4139 9874 4155 9875 TIME...MOT...LOC 2316Z 265DEG 10KT 4147 9862 BRYANT
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 3:08 PM CDT | Special Weather Statement | GID | Greeley | 37 min |
| Oct 2, 4:07 PM CDT | Special Weather Statement | GID | Greeley | 23 min |
| Oct 2, 4:13 PM CDT | Severe Thunderstorm Warning | GID | Greeley | 32 min |
| Oct 2, 4:41 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Nance | 49 min |
| Oct 2, 5:10 PM CDT | Areal Flood Advisory | GID | Greeley | 6 hr |
| Oct 2, 5:28 PM CDT | Severe Thunderstorm Warning | GID | Greeley | 47 min |
| Oct 2, 6:17 PM CDT | Special Weather Statement | GID | Greeley | 43 min |
| Oct 2, 6:47 PM CDT | Flash Flood Warning | GID | Greeley | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.